MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM / TI CANN FRN / PF 360MM / RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM / TI CANN FRN / PF 360MM / RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.033.936S
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Expiration date is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4): the reported event required medical/surgical intervention to preclude permanent damage to a body structure.Also,the patient is reported to have unknown injuries due to the nail.There is no evidence of product malfunction.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that n (b)(6) 2018, the patient has sustained injuries from synthes products being defective.It was further reported that synthes devices were implanted in the patient on (b)(6) 2018.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
This report is 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The received document with x-rays was reviewed.From page 37 till 42 is a broken nail visible, the nail broke at an unoccupied distal locking hole.Product was not returned, therefore no further investigation is possible.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: pma/510k: awareness date reported on follow up 5 report as (b)(6) 2019 but should have been (b)(6) 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot part: 04.033.936s, lot: l838623, manufacturing site: bettlach, release to warehouse date: 25.Apr.2018, expiry date: 01.Apr.2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018 the patient underwent an unknown procedure to remove a broken rod with subsequent replacement of a new larger rod.On or about (b)(6) 2018, the patient suffered a fractured right femur due to a vehicle accident.On (b)(6) 2018, a synthes intramedullary rod was implanted to the patient.On or about (b)(6) 2018, x-rays revealed a clear result but the patient was still suffering from a slight limp without pain.On or about (b)(6) 2018, the patient had sustained injuries from synthes products being defective.He felt a pop and pain in his leg.X-rays revealed a fracture of intramedullary pin fixating a fracture of the distal 3rd of the femoral diaphysis with mild apex anterior angulation.On or about (b)(6) 2019, after three months of therapy, the patient was released to return to work but still suffering from limping and now has pain in both hip and knee which he did not have prior to the rod failure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Updated event description provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update: it was reported that on (b)(6) 2018, the patient sustained unknown injuries from synthes implants.Patient was originally implanted with a femoral recon nail (frn) and screws on (b)(6) 2018.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part: 04.033.936s, lot: l838623, manufacturing site: bettlach, release to warehouse date: 25.Apr.2018, expiry date: 01.Apr.2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018 the patient underwent an unknown procedure to remove a broken rod with subsequent replacement of a new larger rod.It was reported on or about (b)(6) 2018, the patient suffered a fractured right femur due to a vehicle accident.On (b)(6) 2018, a synthes intramedullary rod was implanted to the patient.On or about (b)(6) 2018, x-rays revealed a clear result but the patient was still suffering from a slight limp without pain.On or about (b)(6) 2018, the patient had sustained injuries from synthes products being defective.He felt a pop and pain in his leg.X-rays revealed a fracture of intramedullary pin fixating a fracture of the distal 3rd of the femoral diaphysis with mild apex anterior angulation.On or about (b)(6) 2019, after three months of therapy, the patient was released to return to work but still suffering from limping and now has pain in both hip and knee which he did not have prior to the rod failure.This complaint involves four (4) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Only pictures of device sent back, no physical device received for investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: updated data: b7: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A1-a4 updated; patient height reported as 5'7 ft.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description on (b)(6)2018, the patient underwent a removal of deep, broken nail which is complex hardware removal, intramedullary nailing of the right femur fracture using retrograde nailing and bone grafting of a delayed union of the right femur using reamer hardware, irrigation and aspiration technique due to failed right femur fracture internal fixation broken nail to remove a broken rod with subsequent replacement of a new larger rod.On or about (b)(6), 2018, the patient suffered a fractured right femur due to a vehicle accident.On (b)(6) 2018, the patient underwent a right femur shaft intramedullary nail fixation and removal of skeletal traction where a synthes intramedullary rod was implanted to the patient.On or about (b)(6), 2018, x-rays revealed a clear result but the patient was still suffering from a slight limp without pain.On or about (b)(6) 2018, the patient had sustained injuries from synthes products being defective.He felt a pop and pain in his leg.X-rays revealed a fracture of intramedullary pin fixating a fracture of the distal 3rd of the femoral diaphysis with mild apex anterior angulation.On or about (b)(6) 2019, after three months of therapy, the patient was released to return to work but still suffering from limping and now has pain in both hip and knee which he did not have prior to the rod failure.
 
Additional Manufacturer Narrative

Brand Name
9MM / TI CANN FRN / PF 360MM / RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8906144
Report Number2939274-2019-59889
Device Sequence Number2361813
Product Code HSB
UDI-Device Identifier10886982272645
UDI-Public(01)10886982272645
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.033.936S
Device Catalogue Number04.033.936S
Device Lot NumberL838623
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer08/22/2019
08/23/2019
09/20/2019
11/08/2019
09/20/2019
12/02/2019
12/04/2019
01/31/2020
02/06/2020
05/18/2020
05/18/2020
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date08/22/2019
09/19/2019
09/20/2019
11/15/2019
11/29/2019
12/02/2019
12/04/2019
02/03/2020
02/07/2020
05/18/2020
05/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient Weight59